Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 59, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2019, 2:42 AM EDT for Lincoln County, Georgia; McCormick County, South Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2019, 2:42 AM EDT (06:42 UTC)
- Expired
- Jun 22, 2019, 3:30 AM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, GA, McCormick County, SC
The radar
The Greer radar (KGSP), 107 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:44 AM EDT | TSTM WND DMG | 15 Nnw Lincolnton, GA | TREES DOWN ON BROAD RIVER SCENIC DRIVE. |
| Jun 22, 3:22 AM EDT | TSTM WND DMG | 10 Ese Lincolnton, GA | TREES DOWN ON WHITE OAK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2575 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
977
WUUS52 KCAE 220642
SVRCAE
GAC181-SCC065-220730-
/O.NEW.KCAE.SV.W.0059.190622T0642Z-190622T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
242 AM EDT Sat Jun 22 2019
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Lincoln County in east central Georgia...
McCormick County in central South Carolina...
* Until 330 AM EDT.
* At 241 AM EDT, severe thunderstorms were located along a line
extending from 7 miles west of Abbeville to 7 miles north of Elijah
Clark State Park, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
McCormick, Lincolnton, Elijah Clark State Park, Mccormick County
Airport, Hamilton Branch State Park, Parksville, Plum Branch,
Bordeaux, Modoc, Knox Scout Reservation, Double Branches, Curry
Hill, Chennault, Modoc Boat Ramp, New Hope, Long Cane Creek Picnic
Area, Hickory Knob State Resort Park, Gill's Point, Hester's Ferry
Campground and Mount Carmel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Persons in campgrounds should seek shelter until these storms pass.
&&
LAT...LON 3398 8265 3396 8257 3402 8259 3408 8248
3406 8245 3406 8233 3397 8230 3402 8225
3397 8218 3398 8205 3395 8205 3393 8216
3383 8212 3376 8217 3371 8217 3374 8255
3383 8260 3386 8257 3386 8261
TIME...MOT...LOC 0641Z 287DEG 27KT 3420 8251 3395 8242
HAIL...0.75IN
WIND...60MPH
$$
JAQ2 follow-up statements
351
WWUS52 KCAE 220703
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
303 AM EDT Sat Jun 22 2019
GAC181-SCC065-220730-
/O.CON.KCAE.SV.W.0059.000000T0000Z-190622T0730Z/
Lincoln GA-McCormick SC-
303 AM EDT Sat Jun 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR LINCOLN AND MCCORMICK COUNTIES...
At 302 AM EDT, severe thunderstorms were located along a line
extending from 9 miles east of Troy to near Lincolnton, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
McCormick, Lincolnton, Elijah Clark State Park, Mccormick County
Airport, Hamilton Branch State Park, Parksville, Plum Branch,
Bordeaux, Modoc, Knox Scout Reservation, Double Branches, Curry Hill,
Chennault, Modoc Boat Ramp, New Hope, Long Cane Creek Picnic Area,
Hickory Knob State Resort Park, Gill's Point, Hester's Ferry
Campground and Mount Carmel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report any hail, damaging winds or flooding directly to the Columbia
National Weather Service at 803 234 4115 when it is safe to do so.
You can also send reports by Twitter to NWSColumbia or by e-mail at
NWS.Columbia@noaa.gov.
Excessive cloud to ground lightning is occurring with these storms.
If you can hear thunder, you are close enough to be struck by
lightning.
Persons in campgrounds should seek shelter until these storms pass.
Severe thunderstorms can produce large capsizing waves. If on or near
Lake Strom Thurmond move into dock and take shelter!
&&
LAT...LON 3406 8245 3406 8233 3397 8230 3402 8225
3397 8218 3398 8205 3395 8205 3393 8216
3383 8212 3376 8217 3371 8217 3374 8255
3383 8260 3386 8257 3389 8262 3391 8263
TIME...MOT...LOC 0702Z 316DEG 34KT 3400 8214 3375 8248
HAIL...0.75IN
WIND...60MPH
$$
JAQ017
WWUS52 KCAE 220724
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
324 AM EDT Sat Jun 22 2019
GAC181-SCC065-220733-
/O.EXP.KCAE.SV.W.0059.000000T0000Z-190622T0730Z/
Lincoln GA-McCormick SC-
324 AM EDT Sat Jun 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN AND MCCORMICK COUNTIES
WILL EXPIRE AT 330 AM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Columbia.
LAT...LON 3406 8245 3406 8233 3397 8230 3402 8225
3397 8218 3398 8205 3395 8205 3393 8216
3383 8212 3376 8217 3371 8217 3374 8255
3383 8260 3386 8257 3389 8262 3391 8263
TIME...MOT...LOC 0723Z 287DEG 27KT 3396 8197 3371 8231
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:14 AM EDT, 28 minutes earlier.
Area forecast discussion, Jun 22, 2:14 AM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Columbia SC 214 AM EDT Sat Jun 22 2019 .SYNOPSIS... A frontal boundary will remain in the forecast area through tonight bringing a possibility of potentially severe thunderstorms. The front will become diffuse under upper ridging early next week and this pattern supports mainly scattered afternoon thunderstorms and above normal temperatures. && .NEAR TERM /THROUGH TONIGHT/... The main concern is a possibility of thunderstorms with damaging wind and hail. A mesoscale convective system in the northwest flow will track through the forecast area during the early morning hours. There has been a satellite trend of somewhat warming cloud tops and diminishing lightning but there is a concern strong wind gusts may still occur in the forecast area. An instability gradient exists across the forecast area from northeast to southwest with the greatest instability in the southwest early this morning. Surface-based LI values were near -6 in the CSRA. This instability plus the analysis showing h85 moisture advection and h5 cold advection indicates the storms may maintain some intensity despite nocturnal cooling and the dryness in the water vapor imagery. The main concern is strong wind gusts because of moderate instability and the dry mid-level air aiding downdrafts. Upstream reports have generally indicated gusts of 40 to 50 mph with this system. Recovery of moisture and instability will likely occur behind this morning's mesoscale convective system later today. There should be continued low-level convergence into a lingering boundary. The models depict a mid-level shortwave troughing sinking southeastward into the area this afternoon and lingering tonight. The NAM and GFS indicate extreme instability with surface-based LI values -8 to -12. The greatest instability was depicted in the south section. Forecast soundings indicate a low- to mid-level cap breaking with heating this afternoon. The instability indicates some of the thunderstorms will have damaging wind and hail. The shear will be mainly uni-directional so the threat will be mainly straight-line wind although if the extreme instability does develop then a tornado is possible. The high-resolution models have a high spread with the timing of most intense convection. We leaned toward the ARW with the timing because this model has had a somewhat better handle with convection early this morning. Precipitable water is forecast to peak around 2 inches. Heavy downpours may occur but with the northwest flow and storm movement there may be a diminished flood threat. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Upper level ridge extending from the upper Gulf Coast into the Ohio Valley will gradually shift east through Sunday and Sunday night. Meanwhile at the surface, a rather diffuse front will linger over the area. A series of upper disturbances and potentially rounds of convection could continue to track across the area within the northwest flow aloft along the periphery of the ridge. The greatest potential for showers and thunderstorms will come in the mid- afternoon through early evening time frame. Will maintain chance PoPs across the area. With at least moderate instability in place and dry air aloft, there is the potential for some strong if not isolated severe thunderstorms. High temperatures have been adjusted downward another degree or so into the upper 80s and lower 90s based on latest model trends, which seem reasonable given the expected cloud cover and potential for showers. Lows Sunday night will be in the lower 70s. The upper ridge axis shifts east over the region on Monday as the low level flow shifts southerly in advance of an approaching cold front. Increased subsidence over the area should limit the coverage of any convection during the day, but still some isolated showers and thunderstorms are possible with sufficient daytime heating and moisture. The ridge axis shifts east of the area Monday night, allowing a cold front to shift southeast into the area. The front could provide a focus for isolated convection Monday night, but the potential for severe weather appears low given limited instability. Monday still looks to be the warmest day of the week given strong subsidence and compressional heating ahead of the front, with highs in the mid to upper 80s. Mild temperatures are expected Monday night, with lows in the lower to mid 70s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Upper ridging will become established over the western Atlantic during the Long Term period, resulting in a more typical summertime pattern. Generally expect isolated to scattered convection each day, with increasing coverage possible toward the end of the week as Atlantic moisture advects into the region. There is even some model support for nocturnal convection so will maintain at least some rain chances during the nighttime periods. Temperatures appear to be near to slightly above normal through the period. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... There will be restrictions at times in thunderstorms during the 24-hour TAF period. Severe wind gusts and hail are possible. Outside of scattered to numerous thunderstorms expect mainly VFR conditions as indicated by the NAM MOS and GFS MOS and LAMP. The GFS LAMP suggested general wind gusts around 18 knots this afternoon. Expect restrictions associated with a mesoscale convective systems tracking southeastward and through the area early this morning. There has been a satellite trend of somewhat warming cloud tops and diminishing lightning but there is a concern strong wind gusts may still occur in the forecast area. An instability gradient exists across the forecast area from northeast to southwest with the greatest instability in the southwest early this morning. Surface-based LI values were near -6 in the CSRA. This instability plus the analysis showing h85 moisture advection and h5 cold advection indicates the storms may maintain some intensity despite nocturnal cooling and the dryness in the water vapor imagery. The main concern is strong wind gusts because of moderate instability and the dry mid- level air aiding downdrafts. Recovery of moisture and instability will likely occur behind this morning's mesoscale convective system later today. There should be continued low-level convergence into a lingering boundary. The models depict a mid-level shortwave troughing sinking southeastward into the area this afternoon and lingering tonight. The NAM and GFS indicate extreme instability with surface-based LI values -8 to -12. The greatest instability was depicted in the south section. Forecast soundings indicate a low- to mid-level cap breaking with heating this afternoon. The instability indicates some of the thunderstorms will have damaging wind and hail. The shear will be mainly uni- directional so the threat will be mainly straight-line wind although if the extreme instability does develop then a tornado is possible. The high-resolution models have a high spread with the timing of most intense convection. There was too much uncertainty with the timing to include thunderstorms in the terminal forecasts later in the forecast period. .EXTENDED AVIATION OUTLOOK...Scattered mainly afternoon and evening thunderstorms and associated restrictions will occur during the period. A few locations may have early morning stratus and fog. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 21, 10:30 PM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1030 PM EDT Fri Jun 21 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 230230- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 1030 PM EDT Fri Jun 21 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. Thunderstorms are possible during the early morning and sunrise hours mainly in the western Midlands and northern Central Savannah River Area. Strong and gusty winds are possible however the potential for severe thunderstorms is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is the potential for severe thunderstorms during the afternoon and early evening on Saturday. The primary hazard will be damaging straight-line winds, but large hail could also occur. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 22, 2:26 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
226 AM EDT Sat Jun 22 2019
SCZ018-220645-
McCormick SC-
226 AM EDT Sat Jun 22 2019
...Strong Thunderstorms Will Impact Portions of McCormick County
Until 245 AM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 226 AM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Iva to near
Bobby Brown State Park, moving east at 50 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
McCormick, Mccormick County Airport, Willington, Mount Carmel Park,
Bordeaux, Mount Carmel, Baker Creek State Park, Leroy's Ferry
Recreation Area and Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
Persons in campgrounds should seek shelter until these storms pass.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3398 8220 3399 8214
3394 8212 3393 8216 3388 8216 3386 8214
3390 8248 3394 8251 3395 8256 3402 8259
TIME...MOT...LOC 0626Z 275DEG 43KT 3433 8270 3398 8252
JAQThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:05 AM EDT | Severe Thunderstorm Warning | CAE | Richmond | 55 min |
| Jun 22, 4:26 AM EDT | Severe Thunderstorm Warning | CAE | Burke | 34 min |
| Jun 22, 3:39 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, McDuffie, Richmond | 51 min |
| Jun 22, 4:04 PM EDT | Special Weather Statement | CAE | Columbia, Lincoln | 41 min |
| Jun 22, 4:23 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, McDuffie, Richmond | 52 min |
| Jun 22, 4:34 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, McDuffie, Richmond | 41 min |
| Jun 22, 5:15 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 45 min |
| Jun 22, 2:26 AM EDT | Special Weather Statement | CAE | McCormick | 19 min |
| Jun 22, 3:14 AM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Newberry, Saluda | 61 min |
| Jun 22, 3:44 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Fairfield, Lexington | 61 min |
| Jun 22, 3:58 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Fairfield, Kershaw, Lancaster, Richland | 62 min |
| Jun 22, 4:22 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Chesterfield, Clarendon, Kershaw, Lancaster, Lee and 1 more | 53 min |
| Jun 22, 4:37 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 53 min |
| Jun 22, 5:13 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Sumter | 32 min |
| Jun 22, 4:07 PM EDT | Special Weather Statement | CAE | Lancaster | 23 min |
| Jun 22, 4:23 PM EDT | Special Weather Statement | CAE | Fairfield, Lancaster | 52 min |
| Jun 22, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Newberry | 43 min |
| Jun 22, 5:22 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Richland | 38 min |
| Jun 22, 5:25 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 35 min |
| Jun 22, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Kershaw, Lee, Richland, Sumter | 42 min |
| Jun 22, 6:15 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 60 min |
| Jun 22, 6:31 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Richland, Sumter | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.